MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cognitive Changes (2551)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6), patient site id: (b)(6).It was reported that on (b)(6) 2024, a 18mm amplatzer vascular plug 2 was successfully implanted in a patient.Post-procedure, it was noted that the patient began to experience periods of both hypo and hyperactive delirium.The patient was hospitalized for monitoring of condition.There was no intervention performed.The patient was discharged 6 days post-procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the patient remain hemodynamically stable throughout the procedure.There was no difficulty implanting the 18mm amplatzer vascular plug 2.The patient was administered zopiclone for their hypo and hyperactive delirium.The patient reported a lapse in memory from (b)(6) 2024.The cause of the patient's hypo and hyperactive delirium is unknown, but the patient's age at the time of procedure was a known major risk factor.It was noted that the patient also has a history of memory deficits.There is no allegation of malfunction against the abbott device or procedure.
 
Additional Manufacturer Narrative
An event of hypo and hyperactive delirium was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention was result of case specific circumstance as medications were administered.The lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19811161
Report Number2135147-2024-03546
Device Sequence Number12857060
Product Code KRD
UDI-Device Identifier00811806010427
UDI-Public(01)00811806010427(17)270228(10)8374019
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-AVP2-018
Device Lot Number8374019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown